Medical - Metizipine?

Lloydkacey90

New Member
Joined
17 Oct 2021
Messages
3
Location
Ramsgate
Hello everyone I have recently done a medical for my pts and they are dping a referall as I'm on metizipine. Would this affect in anyway as I am panicking I might not be able to work on the railways. I am generally OK so if it does I would be distraught if someone could get back to me would be much appreciated
 
Sponsor Post - registered members do not see these adverts; click here to register, or click here to log in
R

RailUK Forums

Stigy

Established Member
Joined
6 Nov 2009
Messages
4,511
Hello everyone I have recently done a medical for my pts and they are dping a referall as I'm on metizipine. Would this affect in anyway as I am panicking I might not be able to work on the railways. I am generally OK so if it does I would be distraught if someone could get back to me would be much appreciated
As long as it doesn’t make you drowsy, I can’t see it being a problem. The railway is generally very accommodating to medication in general, and any referral will more than likely just be them covering all bases. Sometimes they may ask for a doctor’s note, but I think you’ll be okay. Good luck.
 

185

Established Member
Joined
29 Aug 2010
Messages
4,122
Assuming you mean Mirtazapine - brand name of Zispin SolTab

I found the following potential side effects listed for it. Whilst almost all of us on here really have no medical knowledge, those side effects I've highlighted in red might be an issue for the medical people.

Feeling sleepy, dizzy, or tired - **If this happens, do not drive and do not use tools or machines. - Do not drink alcohol ... Headache ... Dry mouth ... Increased appetite and weight ... Common mirtazapine side-effects - these affect less than 1 in 10 people who take this medicine ... Feeling sick (nausea), diarrhoea ... Disturbed sleep, feeling anxious, rash, swollen feet and ankles, aches and pains, feeling shaky

**Emphasis on the "if"

Prior to their reply, no harm in asking your GP if there is an alternative with less side effects.
 

Horizon22

Established Member
Associate Staff
Jobs & Careers
Joined
8 Sep 2019
Messages
3,549
Location
London
Hello everyone I have recently done a medical for my pts and they are dping a referall as I'm on metizipine. Would this affect in anyway as I am panicking I might not be able to work on the railways. I am generally OK so if it does I would be distraught if someone could get back to me would be much appreciated

The only answer we could give is it might. Occupational Health are the experts in this and as they are already referring I guess all you can do is wait. As stated above, speak to your GP and mention you are "safety critical" (most good GPs should know what this means), and see if they can proscribe something different. Drowsiness is normally the issue that can prevent certain medication being accepted.

They may simply ask that you come off those duties for a while whilst you seek an alternative with your GP. It shouldn't compeltely invalidate your medical, so long as you were upfront about your medication when asked.
 

Lloydkacey90

New Member
Joined
17 Oct 2021
Messages
3
Location
Ramsgate
Assuming you mean Mirtazapine - brand name of Zispin SolTab

I found the following potential side effects listed for it. Whilst almost all of us on here really have no medical knowledge, those side effects I've highlighted in red might be an issue for the medical people.

Feeling sleepy, dizzy, or tired - **If this happens, do not drive and do not use tools or machines. - Do not drink alcohol ... Headache ... Dry mouth ... Increased appetite and weight ... Common mirtazapine side-effects - these affect less than 1 in 10 people who take this medicine ... Feeling sick (nausea), diarrhoea ... Disturbed sleep, feeling anxious, rash, swollen feet and ankles, aches and pains, feeling shaky

**Emphasis on the "if"

Prior to their reply, no harm in asking your GP if there is an alternative with less side effects.
Thanks for your help mate. I have been on them a year and these side affects don't apply to me I feel absolutely fine

The only answer we could give is it might. Occupational Health are the experts in this and as they are already referring I guess all you can do is wait. As stated above, speak to your GP and mention you are "safety critical" (most good GPs should know what this means), and see if they can proscribe something different. Drowsiness is normally the issue that can prevent certain medication being accepted.

They may simply ask that you come off those duties for a while whilst you seek an alternative with your GP. It shouldn't compeltely invalidate your medical, so long as you were upfront about your medication when asked.

The only answer we could give is it might. Occupational Health are the experts in this and as they are already referring I guess all you can do is wait. As stated above, speak to your GP and mention you are "safety critical" (most good GPs should know what this means), and see if they can proscribe something different. Drowsiness is normally the issue that can prevent certain medication being accepted.

They may simply ask that you come off those duties for a while whilst you seek an alternative with your GP. It shouldn't compeltely invalidate your medical, so long as you were upfront about your medication when asked.
 

Attachments

  • Screenshot_20211017-171439_Chrome.jpg
    Screenshot_20211017-171439_Chrome.jpg
    611.3 KB · Views: 18
Last edited:

Horizon22

Established Member
Associate Staff
Jobs & Careers
Joined
8 Sep 2019
Messages
3,549
Location
London
Thanks for your help mate. I have been on them a year and these side affects don't apply to me I feel absolutely fine

What you attach might be fine for the general public but in a safety critical role, the standards are more stringent. With any medication it is always important to declare it in order to be on the safe side.
 

Lloydkacey90

New Member
Joined
17 Oct 2021
Messages
3
Location
Ramsgate
What you attach might be fine for the general public but in a safety critical role, the standards are more stringent. With any medication it is always important to declare it in order to be on the safe side.
I have declared it and they are going to get my medical history from my gp that's what I'm worried about
 

Horizon22

Established Member
Associate Staff
Jobs & Careers
Joined
8 Sep 2019
Messages
3,549
Location
London
I have declared it and they are going to get my medical history from my gp that's what I'm worried about

As long as you have declared it that's a good step. Try not to worry too much about it. You can only await the answers from the medical professionals who might say that everything is fine, or that you might need to amend doses or medication. There are plenty of people in safety critical roles taking medication for anxiety/depression.
 
Last edited:

Neo9320

Member
Joined
17 Feb 2019
Messages
116
Location
Somerset
If prescribed mirtazapine you should (under normal circumstances) be told to take it before you go to sleep. The drug is prescribed as an anti depressive medication but also helps to deal with the side effects of insomnia that can occur relating to this. Drowsiness can be expected the following morning however this is usually not long lasting. The higher doses have worse side effects, however they should not interfere with day to day working. I would not think anyone would have an issue with this (and in my medical it wasn’t an issue) so long as you have previously declared it.
 

Efini92

Member
Joined
14 Dec 2016
Messages
656
If the occupational health provider is medigold their standard response seems to be take them for 48 hours if no drowsiness then fine to carry on working.
 

LCC106

Member
Joined
16 Nov 2011
Messages
963
I am aware of train drivers who take Mirtazapine. You say you have been on them for some time and that you don’t have any adverse reactions. The Doctor will probably just want to be aware of this and as has been stated above, they should be taken before going to bed. Bearing this in mind, you shouldn’t have any problems. If you had been on them for just a few weeks the Doctor may be more cautious and want to see how you got on with them in the longer term.
 

Top